Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 469, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2012, 6:29 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 6:29 PM CDT (23:29 UTC)
- Expired
- Aug 9, 2012, 7:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
The radar
The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
058
WUUS54 KJAN 092329
SVRJAN
LAC035-123-100015-
/O.NEW.KJAN.SV.W.0469.120809T2329Z-120810T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF TRANSYLVANIA...
SOUTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
* UNTIL 715 PM CDT
* AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DARNELL MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTICELLO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3280 9140 3276 9117 3274 9115 3275 9114
3274 9112 3254 9125 3254 9139 3267 9156
TIME...MOT...LOC 2330Z 313DEG 16KT 3267 9141
$$
BK1 follow-up statement
558
WWUS54 KJAN 092349
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CDT THU AUG 9 2012
LAC123-100000-
/O.CAN.KJAN.SV.W.0469.000000T0000Z-120810T0015Z/
WEST CARROLL LA-
649 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WEST CARROLL PARISH
IS CANCELLED...
LAT...LON 3261 9140 3264 9140 3265 9140 3272 9129
3274 9113 3273 9113 3254 9125 3254 9139
3257 9144 3259 9144
TIME...MOT...LOC 2350Z 313DEG 16KT 3261 9133
$$
LAC035-100015-
/O.CON.KJAN.SV.W.0469.000000T0000Z-120810T0015Z/
EAST CARROLL LA-
649 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN EAST CARROLL PARISH...
AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MONTICELLO MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRANSYLVANIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3261 9140 3264 9140 3265 9140 3272 9129
3274 9113 3273 9113 3254 9125 3254 9139
3257 9144 3259 9144
TIME...MOT...LOC 2350Z 313DEG 16KT 3261 9133
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:00 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 9, 4:00 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT THU AUG 9 2012 .DISCUSSION...THUNDERSTORMS FINALLY FORMED INTO A RATHER SOLID LINE OVER SOUTHERN AND EAST CENTRAL ZONES THIS AFTERNOON IN RESPONSE TO FORCING FROM A RATHER STRONG SUMMER SHORTWAVE TROUGH COMING THROUGH THE REGION. THIS ACTIVITY STILL HAS THE POTENTIAL TO PRODUCE SOME GUSTY WINDS AND BIT OF HAIL OVER MAINLY SOUTHEASTERN MS PORTIONS OF THE FORECAST AREA THROUGH EARLY THIS EVENING...BUT INSTABILITY VALUES REMAINING RELATIVELY TAME (< 3000 J/KG) HAVE THUS FAR BEEN PROVING ENOUGH TO PREVENT A RASH OF SEVERE STORMS. CONFIDENCE IS NOT EXTREMELY HIGH ON WHAT WILL TRANSPIRE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO TONIGHT...ESPECIALLY SINCE VARIOUS MODELING RESOURCES DO NOT SHOW A GREAT DEAL OF AGREEMENT. WE DO EXPECT CURRENT STORMS IN SOUTHEASTERN ZONES (REFERRED TO ABOVE) TO KEEP ADVANCING EAST AND SOUTH AND EVENTUALLY OUT OF THE AREA THIS EVENING. HOWEVER...THE TRIGGERING DISTURBANCE IS LAGGING AND COULD STILL KICK UP SOME MORE STORMS OVER MAINLY WESTERN ZONES THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. IF THIS DEVELOPMENT TAKES PLACE THERE WOULD STILL BE A SLIGHT SEVERE RISK CONSIDERING MLCAPE VALUES COULD SNEAK UP TO 3000 J/KG WITH MODEST LEVELS OF SHEAR HELPING TO PROMOTE MINOR ORGANIZATION. BUT REDEVELOPMENT FOR LATE THIS AFTERNOON INTO TONIGHT IS DEFINITELY AN IFFY PROPOSITION AT THIS POINT CONSIDERING POSSIBLE MOISTURE DEPTH ISSUES IN THE WAKE OF THE FIRST BATCH OF CONVECTION. THE EVENING SHIFT WILL BE WATCHING THINGS CLOSELY AND MAY BE QUICK TO UPDATE IN THE DRY DIRECTION IF CONVECTION WEST OF I-55 DOES NOT GET GOING IN SOME FASHION BEFORE SUNSET. WITH THE ASSUMPTION THAT THERE WILL PROBABLY NOT BE A WHOLE LOT OF SHOWERS AND STORMS ONGOING IN THE REGION AT DAYBREAK...I AM ANTICIPATING HEATING AND ASSOCIATED DESTABILIZATION THROUGH THE MORNING HOURS TO COMBINE WITH AN INCOMING COLD FRONT TO BREAK OUT LOTS MORE SHOWERS AND STORMS FOR TOMORROW AFTERNOON INTO THE EVENING. THE CURRENT FORECAST IS PERHAPS NOT WET ENOUGH CONSIDERING LAST MINUTE EURO MODEL DATA...BUT GFS-BASED MAV POPS WERE ALREADY RAISED SOME 15 TO 20 POINTS IN MOST AREAS. THE PROSPECT OF SEVERE WEATHER WILL BE SIMILAR TO WHAT HAS BEEN THE CASE TODAY...WHERE INSTABILITY WAS NOT ABLE TO ACHIEVE LEVELS QUITE HIGH ENOUGH TO (SO FAR) PRODUCE MANY TRULY SEVERE STORMS DESPITE A DECENT DISTURBANCE IN PLACE. SO FOR TOMORROW CONFIDENCE IS HIGH THERE WILL DEFINITELY BE SOME STRONG STORMS WITH GUSTY WINDS AND A LITTLE SMALL HAIL AROUND WITH THE POTENTIAL FOR AT LEAST A FEW STORMS OF HIGHER CALIBER. OVERALL MODEL CONSENSUS SEEMS TO HANG THE COLD FRONT UP A BIT NEAR THE HIGHWAY 84 CORRIDOR TOMORROW NIGHT INTO EARLY SATURDAY...WITH THE FRONT THEN PUSHING DOWN TO THE COAST AND WASHING OUT LATER ON SATURDAY. IF THIS GENERAL EVOLUTION OCCURS THERE COULD STILL BE A FEW CLOUDS AND A STRAY SHOWER OVER SOUTHERN ZONES INTO SATURDAY...BUT OTHERWISE SKIES WOULD BE CLEARING FROM THE NORTH TOMORROW NIGHT WITH SLIGHTLY COOLER (AND DEFINITELY DRIER) AIR STARTING TO FILTER SOUTH. MOST THE WEEKEND SHOULD BE QUITE NICE IN COMPARISON TO RECENT WEATHER...WITH HIGHS SATURDAY NEAR 90 AND MUCH LOWER HUMIDITY. LOWS SATURDAY NIGHT SHOULD GET DOWN INTO THE RELATIVELY PLEASANT 60S. I WILL JUST CROSS MY FINGERS THAT OUTLYING MODEL SOLUTIONS HANGING THE FRONT UP FURTHER NORTH THAN CONSENSUS WILL BEHAVE AS MOST OUTLYING SOLUTIONS...AND NOT COME TO PASS. AFTER THIS WEEKEND THE PREVIOUS FORECAST LOOKS ON TRACK AND THE PREVIOUS FORECAST DISCUSSION CONCERNING THIS PERIOD HAS BEEN POSTED BELOW. /BB/ && .PREV DISCUSSION... /ISSUED 319 AM CDT THU AUG 9 2012/ LONG TERM...UNFORTUNATELY...JUST AS QUICK AS THIS DRIER AIR CAME...THE AIRMASS WILL MODERATE UP THROUGH THE REMAINDER OF THE FORECAST PERIOD. THIS BASICALLY EQUATES TO A RETURN TO WHAT'S BEEN THE NORM FOR SUMMER ACROSS THE CWA...HOT AND HUMID CONDITIONS WITH ISOLATED TO SCATTERED SHOWERS AND STORMS EACH AFTERNOON...LINGERING INTO THE EARLY EVENING HOURS. MODELS DO INDICATE A WEAK BOUNDARY TRYING TO SNEAK INTO THE CWA AND MEANDERING ABOUT ACROSS THE FORECAST AREA THROUGH MID-WEEK. IF THIS PANS OUT...IT COULD ENHANCE RAIN CHANCES DURING THE LATTER HALF OF THE FORECAST PERIOD...AND COULD RESULT IN A COMPLEX OR TWO OF SHOWERS AND STORMS TRAVERSING THE REGION UNDER NORTHWEST FLOW ALOFT. /19/ && .AVIATION...GREATEST AVIATION CONCERN CENTERS AROUND SCT/NUM TS IMPACTING CNTRL/SRN TAF SITES. SW TO NE ORIENTATED TS LINE ALONG AND SOUTH OF A KESF-KJAN-KMEI LINE PUSHING SE TOWARDS KHBG. IFR/MVFR CONDS HAVE BEEN OBSERVED ALONG LINE AND WILL TIME IN SUCH VALUES INTO KHBG TAF UPDATE. SFC WINDS WILL BE ERRATIC AND GUSTY TO 30-40 KTS INVOF STRONGER TS AND OUTFLOW BOUNDARIES. TS LINE WILL CLEAR FROM KHBG BY 10/00-01Z WITH ALL TAF SITES IMPROVING. HOWEVER...MORE TSRA PSBL NEAR GLH/GWO 10/06-12Z AND PUSH S TWD KJAN/KHKS NEAR DAWN. MVFR CONDS LIKELY AT KMEI/KHBG 10/09-14Z DUE TO BR. IFR/LIFR CIGS AT GTR ELY MRNG BEFORE MIXING OUT WITH FRONT APPROACHING FROM NORTH FRIDAY AFTN. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 92 69 90 / 41 45 16 6 MERIDIAN 72 92 68 90 / 30 50 25 8 VICKSBURG 75 90 65 90 / 46 36 11 5 HATTIESBURG 73 94 73 92 / 36 54 31 16 NATCHEZ 75 90 69 90 / 43 46 21 9 GREENVILLE 75 89 64 88 / 51 24 7 5 GREENWOOD 74 89 63 88 / 46 28 10 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/ALLEN/19
Hazardous weather outlook, Aug 9, 6:19 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 619 PM CDT THU AUG 9 2012 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036- 040>042-047-102330- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN- 619 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING...MAINLY BETWEEN 5 PM AND MIDNIGHT...ACROSS THE NORTHWEST HALF OF THE AREA AS A MID LEVEL DISTURBANCE MOVES OVER THE AREA. THE MAIN HAZARDS FROM THESE STORMS WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND CONTINUOUS LIGHTNING. AN ADDITIONAL ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT OR FRIDAY. LAZ026-MSZ029>033-037>039-043>046-048>066-072>074-102330- CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 619 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED ON FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/DL
In the hours before
Local storm report, Aug 9, 5:15 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 4 S HATTIESBURG 31.25N 89.30W
08/09/2012 FORREST MS EMERGENCY MNGR
TREES DOWNED AT ELKS LAKE RD AND HOMESTEAD NEAR THE DIXIE
COMMUNITY. ROOF WAS DAMAGED AT A MULTI-PURPOSE BUILDING.
&&
DLLocal storm report, Aug 9, 5:16 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM LIGHTNING ELLISVILLE 31.60N 89.21W
08/09/2012 JONES MS EMERGENCY MNGR
LIGHTNING CAUSED A TRANSFORMER FIRE AT JONES COUNTY
JUNIOR COLLEGE. THE FIRE CAUSED SOME DAMAGE TO AN
ADJACENT BUILDING.
&&
DLLocal storm report, Aug 9, 5:22 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD GRENADA 33.78N 89.81W
08/09/2012 GRENADA MS EMERGENCY MNGR
REPORTS OF MINOR STREET FLOODING ON FAIRGROUND ROAD AND
WEST MONROE STREET.
0200 PM TSTM WND DMG 5 S RICHLAND 32.16N 90.18W
08/09/2012 RANKIN MS EMERGENCY MNGR
4 TO 5 TREES DOWNED BLOCKING ROADWAYS AROUND RANKIN
COUNTY...INCLUDING IN THE BRANDON AND CLEARY AREAS.
0320 PM TSTM WND DMG PRENTISS 31.60N 89.87W
08/09/2012 JEFFERSON DAVIS MS EMERGENCY MNGR
TREES DOWNED ON LEAF AVENUE IN PRENTISS...HIGHWAY 42 W
BETWEEN NEW HEBRON AND PRENTISS...AND HILL ROAD WEST OF
PRENTISS
0320 PM TSTM WND DMG 4 S HATTIESBURG 31.25N 89.30W
08/09/2012 FORREST MS EMERGENCY MNGR
TREES DOWNED AT ELKS LAKE RD AND HOMESTEAD NEAR THE DIXIE
COMMUNITY. ROOF WAS DAMAGED AT A MULTI-PURPOSE BUILDING.
0330 PM TSTM WND DMG 3 SE HATTIESBURG 31.29N 89.26W
08/09/2012 FORREST MS EMERGENCY MNGR
TREES DOWNED ALONG JAMES STREET. PEA SIZED HAIL WAS ALSO
REPORTED.
0330 PM TSTM WND GST 5 SE HATTIESBURG 31.27N 89.25W
08/09/2012 M64.00 MPH FORREST MS ASOS
OBSERVED AT HATTIESBURG MUNICIPAL AIRPORT
0345 PM TSTM WND DMG 3 WNW SANFORD 31.50N 89.47W
08/09/2012 COVINGTON MS EMERGENCY MNGR
TREE DOWNED AT THE INTERSECTION OF US HIGHWAY 49 AND MS
HIGHWAY 598.
0350 PM TSTM WND DMG 5 WNW MOSELLE 31.52N 89.35W
08/09/2012 JONES MS EMERGENCY MNGR
TREES DOWNED ALONG MONROE ROAD AND RAINEY ROAD
0350 PM TSTM WND DMG 2 NW ELLISVILLE 31.63N 89.23W
08/09/2012 JONES MS EMERGENCY MNGR
TREES DOWNED ALONG GRAVES ROAD...BLOCKING THE ROAD
0355 PM LIGHTNING LAUREL 31.69N 89.14W
08/09/2012 JONES MS EMERGENCY MNGR
LIGHTNING CAUSED TRANSFORMER FIRES ON 17TH AVENUE...1ST
STREET...LINDSEY AVENUE AND E 15TH STREET.
0400 PM LIGHTNING ELLISVILLE 31.60N 89.21W
08/09/2012 JONES MS EMERGENCY MNGR
LIGHTNING CAUSED A TRANSFORMER FIRE AT JONES COUNTY
JUNIOR COLLEGE. THE FIRE CAUSED SOME DAMAGE TO AN
ADJACENT BUILDING.
0415 PM FLASH FLOOD LAUREL 31.69N 89.14W
08/09/2012 JONES MS EMERGENCY MNGR
MULTIPLE STREETS FLOODED...INCLUDING AT THE TERESA STREET
UNDERPASS.
0442 PM LIGHTNING 2 S COLUMBIA 31.23N 89.83W
08/09/2012 MARION MS LAW ENFORCEMENT
LIGHTNING STRUCK A POWER POLE CAUSING A FEW POWER OUTAGES
&&
BKLocal storm report, Aug 9, 5:29 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD SHERWOOD 33.49N 89.13W
08/09/2012 CHOCTAW MS EMERGENCY MNGR
WATER WAS REPORTED ACROSS ROADS MAINLY IN NORTHEAST
CHOCTAW COUNTY NEAR MATHISTON
&&
DLSpecial weather statement, Aug 9, 6:14 PM CDT, 15 minutes before
LAZ016-092345-
MADISON LA-
614 PM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT THU AUG 9 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 40 MPH WINDS WAS
LOCATED 2 MILES SOUTH OF WAVERLY AT 614 PM CDT...MOVING EAST AT 15
MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3236 9149 3235 9148 3236 9145 3241 9149
3244 9148 3251 9148 3248 9113 3226 9118
3232 9148 3234 9148 3234 9149 3234 9150
TIME...MOT...LOC 2314Z 280DEG 12KT 3241 9140
BKSpecial weather statement, Aug 9, 6:21 PM CDT, 8 minutes before
LAZ008-009-092350- EAST CARROLL LA-WEST CARROLL LA- 621 PM CDT THU AUG 9 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 621 PM CDT THU AUG 9 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 40 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF DARNELL AT 621 PM CDT...MOVING SOUTHEAST AT 20 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN WEST CARROLL AND SOUTHWESTERN EAST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3268 9118 3254 9132 3270 9155 3284 9142 TIME...MOT...LOC 2321Z 309DEG 15KT 3271 9140 BK
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:47 PM CDT | Special Weather Statement | JAN | Concordia | 33 min |
| Aug 9, 6:14 PM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Aug 9, 6:21 PM CDT | Special Weather Statement | JAN | West Carroll | 29 min |
| Aug 9, 6:52 PM CDT | Special Weather Statement | JAN | Tensas | 28 min |
| Aug 9, 6:57 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.